Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Taking vytorin after blood test. Experiencing low libido and erectile dysfunction. What's going on?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
i am a 51 year old active adult male, taking Vytorin 10/20 once a day and, after doing blood tests, my AST is 79 and my ALT is 73, i am also experienced low libido and some Erectile dysfunction last week,what might be going on?
Posted Wed, 20 Feb 2013 in Men's Health
 
 
Answered by Dr. Susanta Padhy 24 minutes later
Hi,

Thanks for the query.

Vytorin 10/20, as you know, is a lipid lowering agent.

Sometimes, high lipid profile can cause atherosclerosis - which can be associated with hypertension / diabetes (that in turn can cause erectile dysfunction). This problem can be identified by doing a "penile Doppler study".

Moreover as you had hernia operation in 2005, any nerve injury to nerves can be responsible for erection problem. I understand that it was in 2005; but any partial injury to nerves during that time may add the problems caused by high lipid / atherosclerosis.

Hence, still may be a better idea to consult an urologist first to rule out such causes. Also, may be a good idea to do a serum testosterone or consult an endocrinologist.

Hope, my answer would be of some help. I am available for further discussion

Wish you a good sexual life...

Regards
Above answer was peer-reviewed by
 
Follow-up: Taking vytorin after blood test. Experiencing low libido and erectile dysfunction. What's going on? 25 minutes later
in the labs i attached to this message i have normal lipid levels, normal blood pressure (122/78),testosterone within normal range and no diabetes whatsoever... i kept a normal erection after my 2005 surgery and this episode of ED happen last weekend for the first time in my life, after a very normal performance a weekend before, would still be possible a nerve injure or atherosclerosis be causing last weeks issues?
 
 
Answered by Dr. Susanta Padhy 2 hours later
Then, in that case, do let me know the reason for prescribing lipid lowering agent, Vytorin, by your doctor.

Please clarify for further discussion.
Above answer was peer-reviewed by
 
Follow-up: Taking vytorin after blood test. Experiencing low libido and erectile dysfunction. What's going on? 32 minutes later
my GP started years ago as a preventive measure, since last 3 years havent had high LDL
 
 
Answered by Dr. Susanta Padhy 13 hours later
Hi
Thanks for writing back.
Atherosclerosis (i.e thickening of blood vessels) of penile blood vessels takes time to develop and takes tie to resolve. Process of development of atherosclerosis is complex, depends on many factors, increases with increasing age etc.

Not all the time, having normal LDL means having no atherosclerosis

This does not mean that you definitely are having atherosclerosis and it is the cause of erectile dysfunction

Moreover, doing a penile doppler study (ultrasound of penis)will be able to tell you whether the cause of erectile dysfunction is psychological or organic. So that would be the most logical step ahead.

wish you good luck
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor